Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Eta invariants of Dirac operators on foliated manifolds


Author: Goran Perić
Journal: Trans. Amer. Math. Soc. 334 (1992), 761-782
MSC: Primary 58G12; Secondary 57R30
DOI: https://doi.org/10.1090/S0002-9947-1992-1068932-1
MathSciNet review: 1068932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define the eta function of Dirac operators on foliated manifolds. We show that the eta functions are regular at the origin thus defining corresponding eta invariants of foliated manifolds. Under the hypothesis of invertibility of the operator in question, we prove the Atiyah-Singer relative index theorem for Dirac operators on foliated manifolds. Then we discuss the homotopy invariance of the index with respect to secondary data.


References [Enhancements On Off] (What's this?)

  • M. Atiyah, R. Bott, and V. K. Patodi, On the heat equation and the index theorem, Invent. Math. 19 (1973), 279–330. MR 650828, DOI https://doi.org/10.1007/BF01425417
  • M. F. Atiyah, V. K. Patodi, and I. M. Singer, Spectral asymmetry and Riemannian geometry. I, Math. Proc. Cambridge Philos. Soc. 77 (1975), 43–69. MR 397797, DOI https://doi.org/10.1017/S0305004100049410
  • J. M. Bismut and J. Cheeger, Families index for manifolds with boundary, superconnections and cones, Preprint.
  • Jean-Michel Bismut and Daniel S. Freed, The analysis of elliptic families. I. Metrics and connections on determinant bundles, Comm. Math. Phys. 106 (1986), no. 1, 159–176. MR 853982
  • L. Boutet de Montvel, A course on pseudodifferential operators and their applications, Duke Univ. Math. Ser. II (to appear).
  • Jeff Cheeger and Mikhael Gromov, On the characteristic numbers of complete manifolds of bounded curvature and finite volume, Differential geometry and complex analysis, Springer, Berlin, 1985, pp. 115–154. MR 780040
  • Alain Connes, Sur la théorie non commutative de l’intégration, Algèbres d’opérateurs (Sém., Les Plans-sur-Bex, 1978) Lecture Notes in Math., vol. 725, Springer, Berlin, 1979, pp. 19–143 (French). MR 548112
  • ---, A survey of foliations and operator algebras, Operator Algebras and Applications, Proc. Sympos. Pure Math., Vol. 38, Amer. Math. Soc., Providence, R.I., 1980.
  • A. Connes and G. Skandalis, The longitudinal index theorem for foliations, Publ. Res. Inst. Math. Sci. 20 (1984), no. 6, 1139–1183. MR 775126, DOI https://doi.org/10.2977/prims/1195180375
  • R. G. Douglas, S. Hurder, and J. Kaminker, Cyclic cocycles, renormalization and eta-invariants, Invent. Math. 103 (1991), no. 1, 101–179. MR 1079841, DOI https://doi.org/10.1007/BF01239510
  • M. A. Evgrafov, Analytic functions, W. B. Saunders Co., Philadelphia, Pa.-London, 1966. Translated from the Russian by Scripta Technica, Inc; Translation edited by Bernard R. Gelbaum. MR 0197686
  • Peter B. Gilkey, Invariance theory, the heat equation, and the Atiyah-Singer index theorem, Mathematics Lecture Series, vol. 11, Publish or Perish, Inc., Wilmington, DE, 1984. MR 783634
  • Peter B. Gilkey, The eta invariant and secondary characteristic classes of locally flat bundles, Algebraic and differential topology—global differential geometry, Teubner-Texte Math., vol. 70, Teubner, Leipzig, 1984, pp. 49–87. MR 792686
  • M. Gromov and B. Lawson, Positive scalar curvature and the Dirac operator on Riemannian complete manifolds, Publ. Math. Inst. Hautes Études Sci. 58 (1983), 295-408.
  • Calvin C. Moore and Claude Schochet, Global analysis on foliated spaces, Mathematical Sciences Research Institute Publications, vol. 9, Springer-Verlag, New York, 1988. With appendices by S. Hurder, Moore, Schochet and Robert J. Zimmer. MR 918974
  • H. Blaine Lawson Jr. and Marie-Louise Michelsohn, Spin geometry, Princeton Mathematical Series, vol. 38, Princeton University Press, Princeton, NJ, 1989. MR 1031992
  • Calvin C. Moore and Claude Schochet, Global analysis on foliated spaces, Mathematical Sciences Research Institute Publications, vol. 9, Springer-Verlag, New York, 1988. With appendices by S. Hurder, Moore, Schochet and Robert J. Zimmer. MR 918974
  • Henri Moscovici and Robert J. Stanton, Eta invariants of Dirac operators on locally symmetric manifolds, Invent. Math. 95 (1989), no. 3, 629–666. MR 979370, DOI https://doi.org/10.1007/BF01393895
  • G. Perić, Ph.D. Thesis, The Ohio State University, 1989. ---, Index theorem for foliated manifolds with boundary and cyclic cocycles, Preprint, 1990. ---, Type III relative index theorem on foliated manifolds, in preparation, 1990.
  • John Roe, An index theorem on open manifolds. I, II, J. Differential Geom. 27 (1988), no. 1, 87–113, 115–136. MR 918459
  • David Ruelle and Dennis Sullivan, Currents, flows and diffeomorphisms, Topology 14 (1975), no. 4, 319–327. MR 415679, DOI https://doi.org/10.1016/0040-9383%2875%2990016-6
  • R. T. Seeley, Complex powers of an elliptic operator, Singular Integrals (Proc. Sympos. Pure Math., Chicago, Ill., 1966) Amer. Math. Soc., Providence, R.I., 1967, pp. 288–307. MR 0237943
  • Patrick Shanahan, The Atiyah-Singer index theorem, Lecture Notes in Mathematics, vol. 638, Springer, Berlin, 1978. An introduction. MR 487910
  • V. Mathai, Positive scalar curvature and reduced eta invariants, Preprint. K. Yoshida, Functional analysis, Springer-Verlag, 1965.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G12, 57R30

Retrieve articles in all journals with MSC: 58G12, 57R30


Additional Information

Article copyright: © Copyright 1992 American Mathematical Society